MAUDE Adverse Event Report: AVANOS MEDICAL INC. NEOMED PVC FEEDING TUBES (ENFIT); DH NASOGASTRIC (NG) FEEDING TUBES (NEOMED AND NEOCONNECT)

AVANOS MEDICAL INC. NEOMED PVC FEEDING TUBES (ENFIT); DH NASOGASTRIC (NG) FEEDING TUBES (NEOMED AND NEOCONNECT)
Model Number PFTM6.5V-NC
Medical Device Problem Codes Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Apnea (1720); Hemorrhage/Blood Loss/Bleeding (1888); Hyperbilirubinemia (1903); Respiratory Distress Syndrome of Newborns (2046); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
Avanos medical inc.Received a single report that referenced two different incidences, which were associated with separate units, involving two different patients.This is the first of two reports.Refer to 3011270181-2023-00004 for the second report.It was reported, the infant had gastrointestinal (gi) bleeding for which no clear cause was established.No medical intervention was reported.The infant¿s current condition was not reported.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 17 jan 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
H6: appropriate clinical signs, symptoms, conditions term/code not available: bloody stools.H6: (appropriate health impact term/code not available): non-invasive positive pressure ventilation; supplemental o2 and continuous positive airway pressure the device history record for lot ty220825 was reviewed and the product was produced according to product specifications.All information reasonably known as of 15 feb 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Additional information received 27jan2023 reported, the preterm infant was delivered by cesarean section due to hellp syndrome (hemolysis with a microangiopathic blood smear, elevated liver enzymes, and a low platelet count).Apgar scores 7 and 9 and 1 and 5 minutes, (respectively).An orogastric tube was placed on admission, it was later changed to a nasogastric tube; initial feedings consisted of breast milk and later breast milk fortified with liquid human milk.Selected diagnoses and treatments in nicu:.Respiratory distress syndrome treated with non-invasive positive pressure ventilation, supplemental o2 and continuous positive airway pressure.Apnea of prematurity not requiring caffeine required monitoring but not phototherapy- higher-than-normal amount of bilirubin in the blood.On day of life (dol) 5 the infant had visible blood in stool with otherwise normal exam; liquid human milk fortifiers (hmf) was removed from feedings.Dol 6 the infant had large amount of gross blood in stools on an ongoing basis, laboratory studies and radiographs were obtained, they were normal.The infant¿s feeding(s) were stopped.Radiograph showed the nasogastric (ng) tube to be kinked, coiled back on itself with the tip positioned retrograde up the esophagus.The visible blood in stools continued, serial kidney urethra and bladder (kub) exams continued.One study was transiently suspicious for pneumatosis in left upper quadrant (luq).The infant was nothing by mouth (npo) and received antibiotics for 7 days.The infant was subsequently successfully refed with an elemental formula and did well; final diagnosis believed to be allergic colitis.

Brand Name
NEOMED PVC FEEDING TUBES (ENFIT)
Common Device Name
DH NASOGASTRIC (NG) FEEDING TUBES (NEOMED AND NEOCONNECT)
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
NINGBO TIANYI MEDICAL APPLIANCE CO., LTD.
no.788,mozhi north rd
tourism resort
dongqian lake, ningbo zhejiang
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key16187607
Report Number3011270181-2023-00003
Device Sequence Number2289734
Product Code KNT
UDI-Device Identifier00350770001876
UDI-Public00350770001876
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K120182
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/24/2025
Device Model NumberPFTM6.5V-NC
Device Lot NumberTY220825
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2022
Supplement Date Received by Manufacturer01/27/2023
Initial Report FDA Received Date01/17/2023
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown